This Monday I went for my specialist appointment at he hospital. I've got to be honest I went with high expectations of getting some more clarity as to what the next treatment was going to be. This drug that they were going to apply to put me on.
As I sat in his room he told me that he was pleased that the platelet count was over 30 and that we could leave it now for a while to see how things will progress. At this point I asked about playing badminton and cycling, after al he had said he was happy with my count. At this he scoffed and said that I should still steer clear of those things! He also said that the drug that had been suggested the week before was not actually the next line of treatment, the next line of treatment was to remove my spleen. ( I thought that the ritoxamab was instead of this.)
He also sent me for another blood test to check for some stomach bug that may cause ITP to come on. in fact this specialist was surprised I hadn't been checked for this already.
So in all it was a visit that left me with little clarity at all. I see a specialist again in 4 weeks time to see how the count is doing, as they are leaving time for the ritoxamab to work. In the meantime I remain on a low dosage of steroids reducing slowly over a longer period than was first stated to reduce the side effects of withdrawal.
The only thing that did bring some clarity was some understanding as to why I feel tired most of the time. He was very clear that the reason for this is because of the low platelet count. he is the first of the doctors and nurses who have treated me to make this clear to me, it's not the steroids or any other treatments, it's the fact I have low platelets.
The last thing I want is for anyone to read this is as me moaning. This must be such a hard thing to treat as there is no clear cause and I know that it is all trial and error and having to wait. I have been generally looked after so well and I now have to get used to the long haul care of a people who are stretched to the limits. My prayers are with the medical staff and I ask that yours would be too.